Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 628, NWS Jackson, MS

December 4, 2005Bolivar County, Washington County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Dec 4, 2005, 1:04 PM CST for Bolivar County, Washington County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 4, 2005, 1:04 PM CST (19:04 UTC)
Expired
Dec 4, 2005, 1:30 PM CST
In force
26 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Bolivar County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 174 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2005-12-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 961 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2005-12-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
961 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
648 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
1.1
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 041904
SVRJAN
MSC011-151-041930-
/O.NEW.KJAN.SV.W.0628.051204T1904Z-051204T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
104 PM CST SUN DEC 4 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI
  THIS INCLUDES THE CITY OF SHAW
  NORTHERN WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI
  THIS INCLUDES THE CITY OF GREENVILLE AIRPORT

* UNTIL 130 PM CST

* AT 104 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 16 MILES WEST OF GREENVILLE AIRPORT...AND 
  MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BENOIT AND 6 MILES NORTH OF GREENVILLE AIRPORT BY 120 PM CST
  SHAW BY 130 PM CST

LAT...LON 3356 9124 3344 9112 3353 9076 3381 9075

$$

DAB
1 follow-up statement
000 
WWUS54 KJAN 041921
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
121 PM CST SUN DEC 4 2005

MSC151-041931-
/O.CAN.KJAN.SV.W.0628.000000T0000Z-051204T1930Z/
WASHINGTON MS-
121 PM CST SUN DEC 4 2005

...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON COUNTY IS
CANCELLED...

THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
WASHINGTON COUNTY.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
JACKSON.

LAT...LON 3356 9124 3353 9115 3353 9076 3381 9075

$$

MSC011-041930-
/O.CON.KJAN.SV.W.0628.000000T0000Z-051204T1930Z/
BOLIVAR MS-
121 PM CST SUN DEC 4 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CST 
FOR SOUTHERN BOLIVAR COUNTY...

AT 119 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER 
SIZE HAIL.  THIS STORM WAS LOCATED JUST NORTH OF THE GREENVILLE 
AIRPORT...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES WEST OF SHAW BY 130 PM CST

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DESTRUCTIVE HAIL AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3356 9124 3353 9115 3353 9076 3381 9075

$$

DAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 4, 10:45 AM CST, 2 hours 19 minutes earlier.

Area forecast discussion, Dec 4, 10:45 AM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1045 AM CST SUN DEC 4 2005

.DISCUSSION...NO REAL CHANGING IN THINKING. AS FRONT HAS ALL BUT
STALLED AROUND THE I 20 CORRIDOR. SOUTH OF THE FRONT TEMPS HAVE
WARMED UP NICELY TO THE LOWER AND MID 70S. THE JACKSON EVERS
INTERNATIONAL AIRPORT EVEN WARMED BACK UP TO 70 AROUND 820 AM JUST
BEFORE THE FRONT PASSED. ISENTROPIC LIFT ALREADY STARTING TO
INCREASE AND THE SHRA AND EMBEDDED TSRA ACTIVITY IS RESPONDING
ESPECIALLY ACROSS THE NRTHN MS AND SESTRN AR. FULLY EXPECT THIS TO
INCREASE WITH GOOD COVERAGE NORTH OF THE FRONT. SOUTH OF THE FRONT
THERE STILL LIES SOME SEVERE POTENTIAL. VERY WARM AND HUMID
CONDITIONS(70 DEGREE TEMPS OVER MID 60S DEWPOINTS) FOR THIS TIME OF
THE YEAR IS LEADING TO A DECENTLY UNSTABLE ATMOSPHERE AND WITH THE
DEVELOPMENT OF A SFC WAVE IN SE TX SHRA AND TSRA ARE EXPECTED TO
INCREASE IN THE WARM SECTOR. THERE EXIST ENOUGH SHEAR FOR A FEW
STORMS TO BECOME SEVERE AND SPC HAS MENTIONED THAT A WATCH MAY BE
NEEDED LATER TODAY FOR OUR STHRN COUNTIES. THE MAIN THREAT WILL BE
HAIL AND WINDS. WILL HOLD OFF ON AN UPDATE RIGHT NOW.

&&

.AVIATION...WIDESPREAD MVFR CEILINGS WILL CONTINUE TO PREVAIL MOST
OF THE DAY SOUTH(MEI/HBG) OF THE FRONT WHILE AREAS
NORTH(JAN/GLH/GWO) MAY DROP TO IFR STATUS AT TIMES. LOOK FOR SHRA
AND TSRA ACTIVITY TO INCREASE THROUGHOUT THE DAY ESPECIALLY AROUND
THE GLH/GWO/JAN/MEI. HBG MAY HOLD OFF UNTIL LATE THIS AFTERNOON
BEFORE ACTIVITY REALLY GETS GOING. SHRA AND TSRA WILL CAUSE BOTH THE
VISBIES AND CEILINGS TO DROP TO IFR STATUS AT TIMES. THERE IS ALSO
THE THREAT OF GR AT ALL SITES BUT ESPECIALLY NEAR MEI/HBG. TSRA
WINDS MAY ALSO BECOME A PROBLEM NEAR THOSE 2 SITES AS WELL.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CAB
Hazardous weather outlook, Dec 4, 4:52 AM CST, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
0452 AM CST SUN DEC 04 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
051052-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
0452 AM CST SUN DEC 04 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING GENERALLY ALONG AND SOUTH OF A LINE FROM PORT GIBSON TO
MERIDIAN MISSISSIPPI.  HAIL TO THE SIZE OF QUARTERS AND DAMAGING
WINDS OF 60 MPH WILL BE THE PRIMARY RISKS. A BRIEF TORNADO CANNOT
TOTALLY BE RULED OUT.

A WARM...MOIST AIRMASS WAS IN PLACE OVER THE LOWER MISSISSIPPI
RIVER VALLEY REGION THIS MORNING. A COLD FRONT FROM THE GOLDEN
TRIANGLE AREA OF EAST MISSISSIPPI TO NORTHEAST LOUISIANA WILL
MOVE THROUGH THE INTERSTATE 20 CORRIDOR BEFORE IT TRIGGERS THE
AFTERNOON ROUND OF  SEVERE STORMS...MAINLY OVER SOUTHEASTERN
MISSISSIPPI. MODERATE WIND SHEAR WILL COMBINE WITH THE UNSTABLE
AIR TO HELP MAINTAIN THE STORMS INTO THE OVERNIGHT WHEN HEAVY
RAINFALL WILL BECOME A GREATER CONCERN.

OTHERWISE...A LARGE AREA OF POST-FRONTAL RAIN WILL DEVELOP LATER
TODAY WITH A FEW ELEVATED THUNDERSTORMS POSSIBLY REACHING THE
STRONG CATEGORY. SOME SMALL HAIL WILL THE PRIMARY RISK FROM THE
BASTROP LOUISIANA TO VICKSBURG...JACKSON AND PHILADELPHIA
MISSISSIPPI AREAS.

...FLOODING...
LOCAL DOWNPOURS OF ONE TO TWO INCHES OVER A 6 HOUR PERIOD COULD
RESULT IN PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS
THROUGH TONIGHT ACROSS MUCH OF THE OUTLOOK AREA.

FOR TODAY...THE HEAVIER RAINS SHOULD BE ALONG AND NORTH OF THE
INTERSTATE 20 CORRIDOR. THEN FOR TONIGHT...THE HEAVY RAINS SHOULD
DEVELOP FARTHER SOUTH AND ENCOMPASS MOST OF THE REGION SOUTH OF
THE HIGHWAY 82 CORRIDOR FROM SOUTHEAST ARKANSAS TO WINONA TO WEST
POINT
MISSISSIPPI. THE RAINS SHOULD DIMINISH FROM WEST TO EAST DURING
THE MORNING HOURS OF MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

...DAYS TWO AND THREE...MONDAY AND TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

...DAYS FOUR THROUGH SEVEN...WEDNESDAY THROUGH SATURDAY...
A THREE TO FIVE DAY STRETCH DURING MOST OF THIS WEEK OF WELL
BELOW NORMAL TEMPERATURES WITH WIDESPREAD LOWS IN THE 20S EACH
DAY SHOULD MODERATE LATE NEXT WEEKEND. TEMPERATURES COULD AVERAGE
SOME 10 TO 15 DEGREES BELOW NORMAL ACROSS THE OUTLOOK AREA FOR
EARLY DECEMBER.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED AGAIN THIS AFTERNOON AND TONIGHT FOR
AREAS ALONG AND SOUTH OF A LINE FROM TENSAS PARISH LOUISIANA...TO
SIMPSON AND LAUDERDALE COUNTIES IN MISSISSIPPI.
OTHERWISE...ACTIVATION IS NOT EXPECTED FROM MONDAY THROUGH
SATURDAY NIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Dec 4, 8:33 AM CST, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
833 AM CST SUN DEC 4 2005

LAZ007-041530-
MOREHOUSE-
833 AM CST SUN DEC 4 2005

...STRONG THUNDERSTORM OVER NORTHEASTERN LOUISIANA...

AT 830 AM A STRONG THUNDERSTORM WAS ENTERING MOREHOUSE PARISH. THIS
STORM WAS MOVING TO THE NORTHEAST AT 30 MPH. THIS STORM WILL BE
CAPABLE OF PRODUCING SMALL HAIL UP TO HALF AN INCH IN DIAMETER. HEAVY
RAIN WILL ALSO BE POSSIBLE. THIS STORM WILL AFFECT THE CITY OF
BASTROP.

CAB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 11:21 PM CSTSevere Thunderstorm WarningJANBolivar54 min
Dec 3, 11:41 PM CSTSevere Thunderstorm WarningJANWashington64 min
Dec 3, 11:54 PM CSTSevere Thunderstorm WarningJANSunflower66 min
Dec 4, 12:16 AM CSTSevere Thunderstorm WarningJANBolivar14 min
Dec 4, 12:51 AM CSTSevere Thunderstorm WarningJANLeflore24 min
Dec 4, 1:07 AM CSTSevere Thunderstorm WarningJANCarroll30 min
Dec 4, 10:52 AM CSTSevere Thunderstorm WarningJANWashington38 min
Dec 4, 11:18 AM CSTSevere Thunderstorm WarningJANAdams57 min
Dec 4, 11:34 AM CSTSevere Thunderstorm WarningJANSunflower, Washington33 min
Dec 4, 12:14 PM CSTSevere Thunderstorm WarningJANFranklin46 min
Dec 4, 12:49 PM CSTSevere Thunderstorm WarningJANLowndes19 min
Dec 4, 1:17 PM CSTSevere Thunderstorm WarningJANBolivar, Sunflower28 min
Dec 4, 1:31 PM CSTSevere Thunderstorm WarningJANCopiah, Lincoln29 min
Dec 4, 1:34 PM CSTSevere Thunderstorm WarningJANBolivar, Sunflower26 min
Dec 4, 2:04 PM CSTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln, Simpson26 min
Dec 4, 2:19 PM CSTSevere Thunderstorm WarningJANLauderdale, Newton48 min
Dec 4, 2:30 PM CSTSevere Thunderstorm WarningJANIssaquena, Warren30 min
Dec 4, 2:34 PM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence26 min
Dec 4, 2:35 PM CSTSevere Thunderstorm WarningJANBolivar, Sunflower25 min
Dec 4, 3:00 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis30 min
Dec 4, 3:01 PM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey34 min
Dec 4, 3:30 PM CSTSevere Thunderstorm WarningJANWinston45 min
Dec 4, 3:30 PM CSTSevere Thunderstorm WarningJANCovington, Jasper, Jefferson Davis, Jones, Smith45 min
Dec 4, 3:42 PM CSTSevere Thunderstorm WarningJANAttala, Leake, Madison48 min
Dec 4, 4:03 PM CSTSevere Thunderstorm WarningJANKemper12 min
Dec 4, 4:08 PM CSTSevere Thunderstorm WarningJANLamar, Marion37 min
Dec 4, 4:17 PM CSTSevere Thunderstorm WarningJANCovington, Jones28 min
Dec 4, 4:44 PM CSTSevere Thunderstorm WarningJANNoxubee16 min
Dec 4, 4:50 PM CSTSevere Thunderstorm WarningJANLamar, Marion25 min
Dec 4, 5:52 PM CSTSevere Thunderstorm WarningJANForrest, Lamar, Marion53 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.